Ohio, 2026

High Wind in Ohio, March 13, 2026

March 13, 2026 · NWS PBZ · 6 events in 5 counties and zones

A significant, non-thunderstorm wind event, occurred on March 13th resultant of a strong pressure gradient with cold front passage, mixing into strong wind aloft, and a sting jet. Areawide measured gusts of 50 mph or greater were common with numerous measured from 60-70 mph and as high as 75 mph.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A significant, non-thunderstorm wind event, occurred on March 13th resultant of a strong pressure gradient with cold front passage, mixing into strong wind aloft, and a sting jet. Areawide measured gusts of 50 mph or greater were common with numerous measured from 60-70 mph and as high as 75 mph. Widespread tree and structural damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 13, 12:15 PM EST, 4 hours 20 minutes earlier. Its key messages:

  • 1) Windy with light rain/snow on Friday 2) Showers and storms return early next week with passing low pressure; strong winds behind the front
Area forecast discussion, Mar 13, 12:15 PM EST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
115 PM EDT Fri Mar 13 2026

.WHAT HAS CHANGED...
The High Wind Warning has been expanded to part of eastern Ohio.

&&

.KEY MESSAGES...
1) Windy with light rain/snow on Friday

2) Showers and storms return early next week with passing low
   pressure; strong winds behind the front

&&

.DISCUSSION...
KEY MESSAGE 1...

Surface low pressure crossing to our north today has tightened
the pressure gradient as it does so. A strong low level jet
with 850 mb flow up to 60 knots is gliding east through the Ohio
Valley early this afternoon. Both of these features will
support elevated wind gusts through the daytime hours today as
the boundary layer mixes and taps into the strong low level
flow. NBM and HREF probabilities continue to support gusts >46
mph for nearly all of our area this afternoon, so the Wind
Advisory continues. Have expanded the High Wind Warning to two
tiers of our eastern Ohio counties where it looks like the core
of the 850 mb jet will traverse, and momentum transfer off of
the HRRR/RAP soundings suggests >58 mph gusts for a brief period
this afternoon between 2-6pm. The High Wind Warning for Eastern
Tucker County continues as well.

Accompanying a surface trough passage this afternoon will be a
mid-level shortwave sliding along Lake Erie. 12z CAMs support a
narrow, broken line of showers quickly moving along the I-80
corridor into the early evening hours, perhaps in the form of a
rain and wet snow mix with all but a few hundred feet off of the
surface below freezing. Any mixing snow will not accumulate to
much, but if enough instability is in place (HREF probability
for >100 J/kg ~60-70%), these "power showers" could mix down
locally stronger gusts for a brief period as they pass. In
coordination with SPC, no convective outlook upgrade has been
introduced as this would only be a brief increase in wind gusts
from what has been messaged and despite the conditional
convective nature.

Given minRH values dipping into the low 30% range this
afternoon, and the strong wind gusts, have also issued an SPS
addressing fire weather concerns for northern West Virginia in
coordination with neighboring offices and the WV Division of
Forestry. Wind gusts will subside overnight and relax into
Saturday morning.

KEY MESSAGE 2...

A deep trough will dig across the central CONUS on Sunday
establishing strong deep layer southwest flow across the area.
Column moisture will increase with open flow from the Gulf and the
primary highest PWAT axis looks to be displaced off to our east, but
still, local values reaching near 1 inch will exceed the 90th
percentile of climatology on Monday. These may pose a low end
severe chance that is highly dependent on timing; machine
learning suggests higher chances to our west and to our east
further illustrating the potential timing limitation on severe
weather locally. With strong flow and a quick moving front,
heavy rain shouldn't pose much of a threat despite the higher
PWAT values. The strong meridional component to the flow may
point toward a slower cold front progression which is
represented by the GFS AI as well as timing differences among
ensemble clusters, so this will bear watching through the
weekend.

In addition to the severe threat, another strong wind threat
will be possible as well with an increased low level jet and a strong
pressure rise/fall couplet accompanying the front. NBM max 24
hour wind gust again increases probability for Wind Advisory
criteria to 40-60%. A sharp temperature and dew point drop
behind the front will likely support a transition to some snow
showers, though accumulation should be minimal as drier air
erodes the depth of the moisture and models tend to overdo post-
frontal snow amounts.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Winds have started increasing over recent hours with most
terminals now gusting to 30-40 knots. Expect this trend to
continue through the afternoon, with gusts over 40 knots
becoming increasingly likely during the 19z-23z timeframe. Winds
at ZZV could gust over 50 knots, so the Wind Advisory in that
area has been upgraded to a High Wind Warning. A wave of low-
topped showers is forecast to cross northwest PA late this
afternoon and a brief, localized gust to 50 knots can't be ruled
out at FKL/DUJ as those move through.

Winds begin to gradually subside after sunset, but will remain
breezy through at least the early overnight hours until gusts
finally settle early Saturday morning.

Predominantly VFR ceilings and visibilities are expected at all
terminals through the TAF period.

Outlook...
VFR is expected to prevail through the weekend aside from a
slight chance for some light snow and restrictions north of PIT
overnight Saturday into Sunday morning as a warm front crosses
the area. A strong cold front returns widespread restrictions
and gusty winds on Monday, as well as rain showers that will
transitions to snow as temperatures drop behind the front Monday
night and Tuesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until midnight EDT tonight for PAZ007>009-
     013>016-020>022-029-031-073>078.
OH...High Wind Warning until midnight EDT tonight for OHZ039-048-
     057-058-068.
     Wind Advisory until midnight EDT tonight for OHZ040-041-049-
     050-059-069.
WV...Wind Advisory until midnight EDT tonight for WVZ001>004-012-
     021-509>513.
     High Wind Warning until 6 AM EDT Saturday for WVZ514.

&&

DISCUSSION...MLB
AVIATION...Cermak
Hazardous weather outlook, Mar 13, 11:26 AM EST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1226 PM EDT Fri Mar 13 2026

OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>022-029-031-
073>078-WVZ001>004-012-021-509>513-141630-
Carroll-Columbiana-Harrison-Jefferson OH-Belmont-Monroe-Mercer-
Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1226 PM EDT Fri Mar 13 2026

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-141630-
Eastern Tucker-
1226 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039-048-057-058-068-141630-
Tuscarawas-Coshocton-Muskingum-Guernsey-Noble-
1226 PM EDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong wind gusts are possible again on Monday. Additional wind
headlines may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MLB

In the hours before

Local storm report, Mar 13, 1:37 PM EST, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
237 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     Non-Tstm Wnd Gst 2 SSW Lawson Heights    40.27N 79.40W
03/13/2026  M60 MPH          Westmoreland       PA   AWOS

            AWOS station KLBE Latrobe Airport.

0130 PM     Non-Tstm Wnd Gst 1 W Mccandless Townshi  40.59N 80.05W
03/13/2026  M53 MPH          Allegheny          PA   Mesonet

            Mesonet station GW3644 Pittsburgh.

1236 PM     Non-Tstm Wnd Gst 1 W West Mifflin        40.36N 79.92W
03/13/2026  M52 MPH          Allegheny          PA   AWOS

            AWOS station KAGC Allegheny County Airport.

0142 PM     Non-Tstm Wnd Gst 3 NE Clearview          40.17N 80.65W
03/13/2026  M51 MPH          Ohio               WV   ASOS

            ASOS station KHLG Wheeling Airport.

1255 PM     Non-Tstm Wnd Gst 4 W Saint Clairsville   40.08N 80.97W
03/13/2026  M51 MPH          Belmont            OH   Emergency Mngr

0146 PM     Non-Tstm Wnd Gst 2 ENE Morgantown        39.65N 79.92W
03/13/2026  M48 MPH          Monongalia         WV   ASOS

            ASOS station KMGW Morgantown Airport.

0132 PM     Non-Tstm Wnd Gst 3 WSW Carnot-Moon       40.50N 80.27W
03/13/2026  M48 MPH          Allegheny          PA   ASOS

            ASOS station KPIT Pittsburgh Intl Airport.

0215 PM     Non-Tstm Wnd Gst 1 SSE Wintersville      40.37N 80.70W
03/13/2026  M48 MPH          Jefferson          OH   AWOS

            AWOS station K2G2 Jefferson County Airport.

1200 PM     Non-Tstm Wnd Gst 1 SSE Carrollton        40.56N 81.08W
03/13/2026  M48 MPH          Carroll            OH   Mesonet

            Mesonet station FW9985 Carrollton.

&&

CL
Local storm report, Mar 13, 2:09 PM EST, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
309 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Non-Tstm Wnd Gst 3 NE Clearview          40.17N 80.65W
03/13/2026  M60 MPH          Ohio               WV   ASOS

            ASOS station KHLG Wheeling Airport.

0249 PM     Non-Tstm Wnd Gst 3 SSE Cameron           39.78N 80.55W
03/13/2026  M55 MPH          Marshall           WV   Mesonet

            Mesonet station GW4620 Cameron.

0200 PM     Non-Tstm Wnd Gst 1 W West Mifflin        40.36N 79.92W
03/13/2026  M53 MPH          Allegheny          PA   AWOS

            AWOS station KAGC Allegheny County Airport.

0231 PM     Non-Tstm Wnd Gst 3 WSW Carnot-Moon       40.50N 80.27W
03/13/2026  M53 MPH          Allegheny          PA   ASOS

            ASOS station KPIT Pittsburgh Intl Airport.

0234 PM     Non-Tstm Wnd Gst 2 SE New Philadelphia   40.47N 81.42W
03/13/2026  M52 MPH          Tuscarawas         OH   ASOS

            ASOS station KPHD New Philadelphia Airport.

0227 PM     Non-Tstm Wnd Gst 3 E Pleasant Grove      39.95N 81.90W
03/13/2026  M51 MPH          Muskingum          OH   ASOS

            ASOS station KZZV Zanesville Airport.

0154 PM     Non-Tstm Wnd Gst 2 ENE Morgantown        39.65N 79.92W
03/13/2026  M48 MPH          Monongalia         WV   ASOS

            ASOS station KMGW Morgantown Airport.

0235 PM     Non-Tstm Wnd Gst 1 SSE Wintersville      40.37N 80.70W
03/13/2026  M48 MPH          Jefferson          OH   AWOS

            AWOS station K2G2 Jefferson County Airport.

0132 PM     Non-Tstm Wnd Gst 3 E Pleasant Grove      39.95N 81.90W
03/13/2026  M46 MPH          Muskingum          OH   ASOS

            ASOS station KZZV Zanesville Airport.

&&

CL
Local storm report, Mar 13, 3:24 PM EST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
424 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Non-Tstm Wnd Gst 2 N Morgantown          39.66N 79.95W
03/13/2026  M62 MPH          Monongalia         WV   Mesonet

            Mesonet station GW3393 Morgantown.

0415 PM     Non-Tstm Wnd Gst 1 SSE Wintersville      40.37N 80.70W
03/13/2026  M60 MPH          Jefferson          OH   AWOS

            AWOS station K2G2 Jefferson County Airport.

0329 PM     Non-Tstm Wnd Gst 3 E Pleasant Grove      39.95N 81.90W
03/13/2026  M54 MPH          Muskingum          OH   ASOS

            ASOS station KZZV Zanesville Airport.

0317 PM     Non-Tstm Wnd Gst 3 ENE Tunnelton         39.41N 79.70W
03/13/2026  M49 MPH          Preston            WV   Mesonet

            Mesonet station KGWW2 Kingwood.

0350 PM     Non-Tstm Wnd Gst 6 WNW North Zanesville  40.01N 82.10W
03/13/2026  M48 MPH          Muskingum          OH   Mesonet

            Mesonet station BLRO1 Blue Rock.

0355 PM     Non-Tstm Wnd Gst 2 NW Oakwood            41.03N 80.42W
03/13/2026  M47 MPH          Lawrence           PA   AWOS

            AWOS station KUCP New Castle Airport.

&&

CL
Local storm report, Mar 13, 3:51 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
451 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Non-Tstm Wnd Dmg New Philadelphia        40.49N 81.44W
03/13/2026                   Tuscarawas         OH   Public

            Tree and powerline down.

&&

Lupo
Local storm report, Mar 13, 4:13 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
513 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     Non-Tstm Wnd Gst Bellaire                40.02N 80.74W
03/13/2026  M66 MPH          Belmont            OH   Public

            Trees reported down as well.

&&
Local storm report, Mar 13, 4:14 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
514 PM EDT Fri Mar 13 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Non-Tstm Wnd Gst 3 E Pleasant Grove      39.95N 81.90W
03/13/2026  M60 MPH          Muskingum          OH   ASOS

            ASOS station KZZV Zanesville Airport.

0435 PM     Non-Tstm Wnd Gst 3 N Coshocton           40.31N 81.85W
03/13/2026  M60 MPH          Coshocton          OH   AWOS

            AWOS station KI40 Coschocton Airport.

0500 PM     Non-Tstm Wnd Gst 1 SSE Carrollton        40.56N 81.08W
03/13/2026  M60 MPH          Carroll            OH   Mesonet

            Mesonet station FW9985 Carrollton.

0430 PM     Non-Tstm Wnd Gst 2 SE New Philadelphia   40.47N 81.42W
03/13/2026  M56 MPH          Tuscarawas         OH   ASOS

            ASOS station KPHD New Philadelphia Airport.

0436 PM     Non-Tstm Wnd Gst 3 NNE New Cumberland    40.53N 80.59W
03/13/2026  M50 MPH          Hancock            WV   Mesonet

            Mesonet station GW0329 New Cumberland.

0450 PM     Non-Tstm Wnd Gst 6 WNW North Zanesville  40.01N 82.10W
03/13/2026  M50 MPH          Muskingum          OH   Mesonet

            Mesonet station BLRO1 Blue Rock.

0440 PM     Non-Tstm Wnd Gst 4 NNW Utica             41.48N 79.99W
03/13/2026  M49 MPH          Venango            PA   Mesonet

            Mesonet station 11391 3 NW Utica.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 high wind. Local standard time, as filed.

High Wind, Coshocton

When
March 13, 4:35 PM EST
Where
Coshocton forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

Coshocton Airport measured 60 mph gust.

High Wind, Belmont

When
March 13, 5:00 PM EST
Where
Belmont forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Carrollton CWOP measured 60 mph gust.

High Wind, Muskingum

When
March 13, 5:13 PM EST
Where
Muskingum forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Zanesville Airport measured 70 mph gust.

High Wind, Tuscarawas

When
March 13, 5:40 PM EST
Where
Tuscarawas forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

New Philadelphia Airport measured 66 mph gust.

High Wind, Tuscarawas

When
March 13, 5:52 PM EST
Where
Tuscarawas forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

Dover CWOP measured 65 mph gust.

High Wind, Jefferson

When
March 13, 6:55 PM EST
Where
Jefferson forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.385, -80.761 (the zone’s center; the record gives no point)

Jefferson County Airport measured 60 mph gust.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320534, 1320533, 1320536, 1320537, 1320538, 1320535.